Thunderstorm Wind, Nash
- When
- June 21, 12:10 PM EST
- Where
- Nash County, 2 mi SW of Nashville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.950, -78.000
Numerous trees down.
8 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 21, 9:55 AM EST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1055 AM EDT WED JUN 21 2006 .SHORT TERM /REST OF TODAY/... A BIT OF A CONUNDRUM THIS MORNING WITH NO MODEL PICKING UP VERY WELL ON THE STILL-HEALTHY MCS DROPPING INTO WV THIS MORNING. BASED ON THE MEAN STEERING FLOW... THE RESULTANT MCV SHOULD HEAD SOUTHEAST INTO NORTH CENTRAL AND NORTHEAST NC... RIDING ALONG THE INSTABILITY GRADIENT. ONCE IT HITS THE REALLY JUICY AIR OVER MOST OF THE CENTRAL AND SOUTHEAST CWA... CANT SEE ANY REASON WHY IT WONT PRODUCE AT LEAST ISOLATED SLOW-MOVING STORMS... CONSIDERING THE 12Z MHX SOUNDINGS MUCAPE OF 3000 J/KG. WILL NEED TO MONITOR THE MCV THIS AFTERNOON FOR EVEN BETTER THAN ISOLATED COVERAGE. PRECIPITABLE WATER IS PROJECTED TO BE OVER 150% OF NORMAL... AND DEWPOINTS IN THIS AREA SHOULDNT DROP MUCH LOWER THAN THE MID-UPPER 60S. GIVEN THE VERY WEAK SHEAR... ANY STORMS SHOULD BE SLOW-MOVING AND WILL MENTION LOCALLY HEAVY RAIN THIS AFTERNOON INTO THE EVENING. THE WET BULB ZERO ON THE MHX SOUNDING IS OVER 11 KFT AND WITH MARGINAL LAPSE RATES IN THE -10 TO -30C LAYER WITH LOW SHEAR... ANY HAIL THREAT SHOULD BE VERY ISOLATED. FORECAST HIGH TEMPS LOOK GOOD AND NO CHANGES ARE PLANNED. -GIH && .PREV DISCUSSION... (ISSUED 140 AM EDT WED JUN 21 2006) SHORT TERM /TODAY THROUGH FRIDAY/... TODAY...THE SUBTROPICAL RIDGE BUILDS ALOFT OVER THE SERN U.S. RESIDUALS FROM MCS ACTIVITY WEST OF THE MTNS SHOULD RESULT IN SOME DEBRIS CLOUDINESS EARLY THIS MORNING...OTHERWISE BECOMING MOSTLY SUNNY AND HOT. THE DRY ADIABATIC SCHEME OF MAX TEMPERATURE FORECASTS WORKED WELL YESTERDAY AND WILL BE USED AGAIN YIELDING MAX READINGS OF 92-95. THE AIRMASS BECOMES MODERATELY UNSTABLE. WITH GREATEST MIDLEVEL INSTABILITY...PW ABOVE 1.7...AND SLIGHT CONVERGENCE IN THE LOWER LEVELS AHEAD OF A TROUGH IN THE PIEDMONT... ISOLATED TSTMS ARE POSSIBLE THIS AFTERNOON SOUTHEAST. THE SUBTROPICAL RIDGE ALOFT HOLDS THROUGH THU THEN BEGINS TO WEAKEN ON FRI. 850 MB HIGH PRESSURE OVER THE SAVANNAH BASIN KEEPS KEEPS A WESTERLY COMPONENT IN THE LOWER LEVEL FLOW WITH TEMPERATURES LIKELY TO BLAZE INTO THE MID 90S AGAIN THU. 850 FLOW WEAKENS TO A COL FRI WITH LOWERING PRESSURE OFF THE GA-FL COAST. THIS SHOULD TAKE THE EDGE OFF DAYTIME TEMPERATURES FRI THROUGH STILL ABOVE NORMAL. PWS ARE MAINLY IN THE 1.5-1.8 INCH RANGE AND THE AIRMASS REMAINS MORE DEEPLY UNSTABLE TO THE NW. BEST CHANCES FOR LATE DAY TSTMS SHOULD BE THE NW CORNER NEAR THE TRIAD AND SE CORNER FOR ANY RESIDUAL SEA BREEZE CONVECTION MOVING INLAND. HIGHS THU MID 90S AND FRI 90-93. -RFG LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... FRI NIGHT-SAT...A NARROW AXIS OF THE SUBTROPICAL RIDGE REMAINS ACROSS GA AND THE CAROLINA COAST AFTER GIVING WAY TO A BROAD NORTHERN STREAM TROUGH IN THE OHIO VALLEY AND LOWERING HEIGHTS OVER THE BAHAMAS AND FL PENINSULA. LOW LEVEL FLOW BECOMES INCREASINGLY SOUTHEASTERLY OFF THE SUBTROPICAL ATLANTIC PROVIDING MORE OF A MARITIME TROPICAL INFLUENCE. LOOK FOR VARIABLE CLOUDINESS...HUMID AND TEMPERATURES SETTLING TOWARD NORMAL DAYTIME READINGS IN THE UPPER 80S. CHANCES OF A SHOWER/TSTM RISE TO 30-40 PCT. SAT NGT-SUN...LOW LEVEL FLOW WITH LONG TRAJECTORY OFF THE ATLANTIC CONTINUES AS AN INVERTED TROUGH SETS UP OVER THE FL EAST COAST. MODELS HINT AT LOW PRESSURE DEVELOPMENT OFF THE FL-GA COAST. WEAKENING OF THE RIDGE ACROSS THE TOP WOULD BE LESS FAVORABLE FOR TROPICAL CYCLONE DEVELOPMENT. AXIS OF DEEPEST MOISTURE GETS SHUNTED WEST TO THE MOUNTAINS...BUT SHOULD STILL BE SUFFICIENTLY MOIST FOR SCATTERED SHOWERS/TSTMS WITH POPS 20-30 PCT VARYING DIURNALLY. SUN NIGHT-TUE...WE REMAIN UNDER THE INFLUENCE OF A MARITIME TROPICAL AIRMASS MAINTAINED BY S-SE FLOW ON THE SOUTHWEST PERIPHERY OF A BROAD RIDGE NE OF BERMUDA. DEPENDING ON LOW PRESSURE WAVE DEVELOPMENT IN THE FLOW AND INTERACTION WITH A NORTHERN STREAM FRONT OR TROUGH TOWARD MIDWEEK ..WE WILL BE SUBJECT TO OCCASIONAL HEAVY SHOWERS AND A CHANCE OF THUNDERSTORMS AT ALMOST ANY TIME DURING THE PERIOD. POPS WILL REMAIN IN THE 35-45 PCT RANGE FOR ANY 12-HOUR SEGMENT. TEMPERATURES NEAR NORMAL. -RFG AVIATION... WILL HAVE HIGH HUMIDITY OVERNIGHT AT THE SURFACE DUE TO PERSISTENT WEAK SURFACE TROF OVER THE AREA. WE WILL HAVE SOME DENSER DEBRIS CLOUDINESS ADVECTING INTO CENTRAL NC OVERNIGHT. STILL THINK WE WILL SEE THE USUAL DIURNAL MVFR VISIBILITIES IN THE 10-12Z RANGE WITH VERY LIGHT/CALM WINDS THIS MORNING. OVER AN INCH OF RAIN AT FAY THIS EVENING...WILL HAVE VISIBILITY THERE FALLING TO BRIEFLY IFR...AND ALSO AT RWI DUE TO RIVER PROXIMITY. OTHERWISE...THE DEBRIS CLOUDINESS WILL THIN WITH MIXING AND EXPECT MAINLY SCATTERED CUMULUS AS HEATING MAXIMIZES THIS AFTERNOON. GENERALLY A REPEAT TONIGHT WITH FOG PERHAPS A BIT MORE DENSE TOWARDS MORNING AS DEW POINTS WILL BE CREEPING UP IN LIGHT SOUTHWEST FLOW. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HARTFIELD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 422 AM EDT WED JUN 21 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-220830- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 422 AM EDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THREAT OF LOCALIZED HEAVY RAINFALL AND SPOT FLOODING WILL INCREASE EARLY NEXT WEEK AS A FLOW OF MOIST AIR OFF THE SUBTROPICAL ATLANTIC PERSISTS ACROSS CENTRAL NORTH CAROLINA. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RFG
The Raleigh/Durham radar (KRAX), 54 km away, was scanning. The volume nearest the first event began at 17:09 UTC.
8 thunderstorm wind. Local standard time, as filed.
Numerous trees down.
Large tree limbs down and power outages.
Several trees down.
Numerous trees down.
Several trees down.
Numerous trees down of various sizes.
Several trees down.
Many trees down and power out in the city of Goldsboro.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2006Every state in 2006This day in weather historyWarnings in North Carolina, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5511279, 5511280, 5511281, 5511282, 5511283, 5511284, 5511285, 5511286.